IPC flags Safety Alerts against these drugs interaction

Quetiapine is indicated for the management of the manifestation of psychotic disorders (schizophrenia) and acute manic episodes associated with bipolar disorder.

117
IPC
Representational image

Last Updated on August 7, 2021 by The Health Master

The Indian Pharmacopoeia Commission (IPC) which is the National Coordination Centre (NCC) for Pharmacovigilance Programme of India (PvPI) has flagged safety alerts against etoricoxib, torsemide and quetiapine & valproic acid interaction.

As per drug safety alert issued by IPC on July 28, 2021, etoricoxib, prescribed for the treatment of pain, swelling & inflammatory conditions due to arthritis is associated with acute generalized exanthematous pustulosis (AGEP), a rare skin reaction.

On the other hand, Torsemide is used for the treatment of oedema associated with congestive heart failure and hypertension. The preliminary analysis of ADRs from the PvPI database showed the drug causes DRESS Syndrome, (Drug Rash with Eosinophilia and Systemic Symptoms) which is a hypersensitivity reaction with an estimated mortality of up to 10 per cent.

Besides this, interaction between quetiapine and valproic acid which are often prescribed together in the treatment of bipolar disorder, leads to neuropsychiatric adverse events (depressed level of consciousness / coma & disorientation).

Medicines
Picture: Pixabay

Quetiapine is indicated for the management of the manifestation of psychotic disorders (schizophrenia) and acute manic episodes associated with bipolar disorder.

Valproic acid is used as monotherapy and adjunctive therapy in the treatment of patients with complex partial seizures that occur either in isolation or in association with other types of seizure.

Latest Circulars: (IPC) Indian Pharmacopoeia Commission


It is also indicated as monotherapy or adjunctive therapy in the treatment of patients with complex partial seizure and manic episodes associated with bipolar disorder.

Healthcare professionals and patients have been advised to closely monitor the possibility of the above ADRs associated with the use of these suspected drugs. If such reactions are encountered, it needs to be reported to the NCC-PvPI for suitable action.

IPC had earlier also flagged drug safety alerts revealing that drugs– clobazam, baclofen and rosuvastatin and ticagrelor interactions are associated with risks like DRESS Syndrome, encephalopathy and rhabdomyolysis respectively.

The Central Drugs Standard Control Organization (CDSCO) had started PvPI in July 2010 across the country. Since then, IPC has been mandated to establish clinical evidence between the drug and the ADR event through a robust system of causality assessment.

7 Tips Every Men Should Follow In Healthy Skincare Regime

Only 0.20% of drug samples declared Adulterated in FY 2020-21

Govt to amend New Drugs and Clinical Trials Rules 2019

CDSCO approves 12 laboratories for BA/BE studies

FAQs on Medical Devices Rules, 2017

FAQs on New Drug, Banned drugs etc.

Telegram
WhatsApp
Facebook
LinkedIn
Google-news

Enter your email address:

Delivered by FeedBurner